Rash: Hi there , hoping to get some help/advice. I... - LUPUS UK

LUPUS UK

28,590 members24,855 posts

Rash

weathervane profile image

Hi there , hoping to get some help/advice. I have had an itchy rash on my lower legs ankle to knee and a small area on arms now for about 5 days . I was wondering if it is autoimmune related , I haven’t changed my diet and only change to meds is reducing tramadol for slipped disc from 200mg to 100mg and had nerve root injection 2 weeks ago . It is very itchy particularly at night, i have put hydrocortisone cream on which helps a bit but still waken up . I haven’t been to gp as awkward to get there at moment.

27 Replies

Hi WV,

is it getting better since it started? It looks like an allergic reaction to something. have you come in contact with grass, trees or anything outside lately?

weathervane profile image
weathervane in reply to wsjkcj1

Thanks for replying 😀 it hasn’t got any better, 5 days now and still itchy ! I haven’t been out very much as mobility is bad at the moment . I can’t think of anything ive eaten thats caused it and it’s mainly on lower legs with small patch on arm , nothing on truck.

have you had chicken pox? it only itches? no burning or pain?

Ive had chicken pox, it does get warm a itchy in bed but probably because of quilt. Im going to try an antihistamine but haven’t had much success with them in the past .

Do you have pets? Mites(scabies) mine looked like that

No pets either or contact with animal except for the odd cat picture!

Humm it can be pasted on human contact it’s very contagious I know lol hope u find relief soon

I haven’t had much contact outside the family for quite a while as i have had a slipped disc and only walking short distances with crutches .

Aa you can’t think of any kind of allergy or other it would get this checked out by your GP if possible to exclude that it’s some kind of Vasculitis - which can go with Sjögren’s for some.

Meanwhile it might be sensible to exclude allergies to anything around the house by taking an over the counter antihistamine such as Piriteze or Benadryl.

I don’t think i have any other symptoms of vasculitis , i am going to get my husband to call down to chemists and get some antihistamines , its very itchy at night and they might also help me sleep 😀

in reply to weathervane

I have always had antihistamines for as long as I recall due to many random allergies and to help me sleep. Hope this works. X

I will give it a go 😀

It looks very like hives, especially picture 19. healthline.com/health/hives...

It is possible that something you are allergic to has been brought in by someone you have been in contact with on the clothing or shoes. It is also possible it is something you’ve eaten and never reacted to before. This happened to my Dad. He loved prawn cocktail and always chose it as a starter if out for a meal or at a function. The last time he ate it he came out in hives. Never found out if it was the prawns or the Marie Rose sauce but he never risked eating it again.

If it is hives then an antihistamine should help. I would see my GP though if it doesn’t clear up soon. Xx

Thanks gloomy , it is like hives - but an awful lot of them and isolated in lower legs . I don’t know what has brought them out . I got the antihistamines so i will give them a chance, if no change by Friday I will try and see the gp . Thanks for advice xx

hello weathervane,

Do you have any blood spots on your bed sheets? Sorry to be horrible, but can you see any

insects in your bed, eg bedbugs. Hope its not, Hopefully your GP might help.

weathervane profile image
weathervane in reply to Apple68

Nothing like that Apple 😀 I took a couple of antihistamines before bed and I think it has helped the itch . I must have used or eaten something that caused it , i just don’t know what!

Paul_Howard profile image
Paul_HowardAdministrator

Hi weathervane,

I'm afraid as we are not medically qualified we are not in a position to advise you what the cause of this rash may be. Are you able to see your GP about it?

We have a blog article about coping with itchy rashes which may have some helpful tips in the meantime - lupusuk.org.uk/coping-with-...

Thanks paul , i do understand that . I haven’t been to the gp yet but the antihistamines have started to calm things down . Its a bit difficult to get to the doctor at the moment but i will go if no change by Friday. I will check out the link , thank you.

Hi, Most pharmacies have a private room where they can take a look and see what the problem is if you have trouble getting an apointment with a doctor. Good luck.

Thanks jaw , my pharmacist is great about that . I have to talk to gp re pain meds so wil tell her about this and see if she wants me to come in .

First question i would ask is have you changed your washing powder recently? That or a new softener can have an additive that has set you off.

weathervane profile image
weathervane in reply to Flyhook

Thanks flyhook , I haven’t changed anything that i can think of , the Physio thought it might be due to tramadol. I am going to try and talk to the gp tomorrow as i need to review pain meds anyway. I would need Columbo on the case !!

Hi weathervane

Just saw your post and picture of rash.

Interestingly, I had very similar rash when I suffered sciatica and 3 prolapse discs 3 years ago. I was taking codeine/paracetamol 8/500, then 30/500 prescribed by GP, whilst waiting for MRI and physio app. Pain was still not controlled, rash got worse on my ankle, I felt very unwell, aching joints, blurred vision.. GP added gabapentin, I eventually collapsed.

My itchy rash on ankle swelled and I developed an open wound. Like you, I was given numerous hydrocortisone creams, no use. The itching was intense. I developed a full body rash, had 3 daily visits to hospital, for wound dressing and antibiotics.

Emergency dermatology appointment was arranged. I was told I was over prescribed levothyroxine, for a start. Consultant immediately stopped all pain relief meds. Levothyroxine was finally reduced dose twice. I underwent chemical testing. I was suddenly found to be allergic (toxic?), to metal, cobalt, nickel. I was sent to a rheumatologist who told me I had Sjogrens syndrome, query lupus.

My pharmacists told me my body had suffered an assault due to over prescribed medications, to suddenly having them stopped, etc... Apparently, there are many prescription drugs that contain fillers, such as talcum powder, that many people are becoming allergic to.

The pharmacist, told me it would take a year for my system to recover. It took 2 years, though I am left with Sjogrens, and hashimotos disease. The rashes do reappear prior to flare ups of autoimmune symptoms..

Dermatologist says I now have Discoid eczema and contact dermatitis. I manage the rashes well with creams, lotions, and potions, she prescribes, and can no longer use perfumed toiletries. Nor, wear clothing that has formaldehyde in the fabric.

I eat organic food, use organic skin products, toothpaste, and have to follow a food do/dont list, given by the hospital, because a lot of fresh food is contaminated with metal.

For the bizarre itching I was using antihistamines and at its worst, I was given 2mg diazepam to ensure sleep at night.

Hopefully, by now, your symptoms are under control. However, I think sharing the above experience may be of help to yourself and/or others. Always get a rash checked out. Prevention is better than cure.

Good luck.

Thanks webar , that’s very interesting. I was taking 100 mg of tramadol twice a day which was reduced just before the rash started so maybe that was the cause. Ive had allergic reactions before to food and creams . I have not been able to connect any reactions to additives. I haven’t got chatting to gp yet , hopefully tomorrow.

Adelah20 profile image
Adelah20 in reply to weathervane

I hate bio oil that’s what I used and I think 🤔 that’s what caused my rash

I have the same rash it’s buring itching especially at night 😞😞😞😞😞 like right now

weathervane profile image
weathervane in reply to Adelah20

Try an antihistamine or a 1% steroid cream, calamine lotion can also cool the itch . I hope it settles down.

You may also like...